Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 253, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2016, 7:53 PM EDT for Tift County, Turner County, Worth County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 30, 2016, 8:28 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 101 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WUUS52 KTAE 302353 SVRTAE GAC277-287-321-310045- /O.NEW.KTAE.SV.W.0253.160730T2353Z-160731T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 753 PM EDT SAT JUL 30 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TURNER COUNTY IN GEORGIA... NORTHWESTERN TIFT COUNTY IN GEORGIA... SOUTHEASTERN WORTH COUNTY IN GEORGIA... * UNTIL 845 PM EDT * AT 753 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR OVER SYLVESTER...MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA... SYLVESTER AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY... COVERDALE AND POWELLTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355 TIME...MOT...LOC 2353Z 227DEG 5KT 3152 8380 HAIL...0.88IN WIND...60MPH $$ 30-PULLIN
2 follow-up statements
523 WWUS52 KTAE 310019 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 819 PM EDT SAT JUL 30 2016 GAC277-287-321-310045- /O.CON.KTAE.SV.W.0253.000000T0000Z-160731T0045Z/ TURNER GA-TIFT GA-WORTH GA- 819 PM EDT SAT JUL 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR SOUTHWESTERN TURNER...NORTHWESTERN TIFT AND SOUTHEASTERN WORTH COUNTIES... AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR NEAR SYLVESTER...MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA...SYLVESTER AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY...COVERDALE AND POWELLTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355 TIME...MOT...LOC 0019Z 227DEG 5KT 3155 8377 HAIL...<.75IN WIND...60MPH $$ 30-PULLIN
186
WWUS52 KTAE 310028
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT SAT JUL 30 2016
GAC277-287-321-310037-
/O.CAN.KTAE.SV.W.0253.000000T0000Z-160731T0045Z/
TURNER GA-TIFT GA-WORTH GA-
828 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TURNER...
NORTHWESTERN TIFT AND SOUTHEASTERN WORTH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355
TIME...MOT...LOC 0026Z 227DEG 5KT 3156 8376
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 7:24 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 30, 7:24 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 724 PM EDT SAT JUL 30 2016 .AVIATION [Through 00Z Monday]... Isolated TSRA is across the area this evening but should remain away from the TAF sites with the exception of ABY. Convection will diminish overnight but expect TSRA again Sunday afternoon. Patchy MVFR fog is possible in the morning but confidence is too low to mention in the TAFs at this point. && .PREV DISCUSSION [254 PM EDT]... .NEAR TERM [Through Tonight]... Deep layer high pressure is over the northern Gulf coast today and will remain in place through the evening. This ridging has allowed temperatures to warm up quite a bit already today, with 1PM temperatures already in the low to mid 90s everywhere except the FL Panhandle. Precipitable water values on this morning's TAE sounding rose to about 1.7", but will continue to climb to around 2" by this evening. We also have ample instability in place with SPC's mesoanalysis showing 2000-2500 J/kg MLCAPE across the forecast area. With all of this moisture and instability in place, we've already seen an active start with seabreeze thunderstorms across north FL this morning and beginning to develop in southeast AL and southwest GA this afternoon. Some of these storms may produce gusty winds. Storms are expected to dissipate around sunset. Overnight lows will be in the mid 70s. .SHORT TERM [Sunday Through Monday Night]... A deep ridge will persist over our area, resulting in a typical summertime pattern where the sea breeze and outflow boundaries will be the main forcing for daytime showers and thunderstorms. Models are in fairly good agreement that very moist air will persist, with around 2" PWAT values expected over much of our area. Therefore, scattered showers and thunderstorms are expected each day, mainly during the afternoon and evening hours with peak instability and sea breeze forcing. Seasonably hot and humid conditions will continue, with highs generally in the low-mid 90s. Lows will be in the mid 70s inland, with upper 70s to near 80 expected along the coast. .LONG TERM [Tuesday Through Saturday]... Continued deep layer ridging will persist over our area, keeping hot and very humid conditions in place through this period. Scattered showers and thunderstorms will be possible each day, and coverage of showers/storms should be decent with PWAT values of at least 2" projected to persist through the week. With moderate instability and barely any shear present, no widespread severe weather is anticipated; however, a few isolated strong wind gusts can't be ruled out from the pulse storms. Seasonable temperatures will persist, with highs in the low-mid 90s and lows in the mid- upper 70s each day. .MARINE... Winds around 10 to 15 knots or less will persist through the next several days, with isolated to widely scattered showers and thunderstorms possible each day. .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected for the next several days. .HYDROLOGY... No widespread flooding issues are expected through this period. With deep layer moisture and slow movement of scattered thunderstorms each afternoon and early evening, localized areas of minor flooding can't be ruled out. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 76 93 76 / 10 30 10 40 20 Panama City 79 89 80 88 79 / 20 30 10 30 10 Dothan 74 93 74 93 74 / 20 40 30 50 40 Albany 75 96 75 94 75 / 20 40 20 40 40 Valdosta 75 95 74 93 74 / 20 40 20 40 30 Cross City 75 94 75 92 75 / 20 20 20 40 10 Apalachicola 77 89 78 89 78 / 20 30 10 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Fieux MARINE...Lahr FIRE WEATHER...Fieux HYDROLOGY...Lahr
In the hours before
Special weather statement, Jul 30, 3:44 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM CDT SAT JUL 30 2016 FLZ011-302030- JACKSON FL- 244 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL 330 PM CDT... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF MARIANNA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIANNA...GRAND RIDGE...CYPRESS...DELLWOOD...TWO EGG...STAR... BUENA VISTA...BLUE SPRING...SIMSVILLE AND LOVEDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 8495 3061 8508 3074 8527 3090 8502 TIME...MOT...LOC 1944Z 144DEG 2KT 3072 8507 11-MOORE
Special weather statement, Jul 30, 4:45 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM CDT SAT JUL 30 2016 FLZ009>011-302130- JACKSON FL-HOLMES FL-WASHINGTON FL- 345 PM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL HOLMES AND WESTERN JACKSON COUNTIES UNTIL 430 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONIFAY...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHIPLEY...BONIFAY...CARYVILLE...WESTVILLE... CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...HULAW... RICHTER CROSSROADS...BAHOMA...BROCK CROSSROAD... HOLMES COUNTY AIRPORT...BETHLEHEM...POPLAR HEAD...FIVE POINTS... ORANGE HILL...JOHNSON CROSSROADS AND JACOB CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3072 8583 3093 8581 3091 8542 3065 8543 TIME...MOT...LOC 2045Z 276DEG 27KT 3084 8572 30-PULLIN
Special weather statement, Jul 30, 5:36 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016
ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.
LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611
30-PULLINSpecial weather statement, Jul 30, 5:40 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT SAT JUL 30 2016
ALZ069-FLZ011-GAZ155-302230-
HOUSTON AL-JACKSON FL-SEMINOLE GA-
540 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 630 PM
EDT/530 PM CDT/...
AT 540 PM EDT/440 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF COTTONWOOD...MOVING
SOUTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MALONE...GREENWOOD...BASCOM...HORNSVILLE...STEAM MILL...CROSBY...
MARIANNA MUNICIPAL A/P...GRANGEBURG...CHATTAHOOCHEE SP...
CHIPOLA TERRACE...LUCY AND RIVERTURN.
LAT...LON 3100 8490 3095 8496 3094 8497 3094 8498
3079 8516 3099 8529 3109 8514
TIME...MOT...LOC 2140Z 310DEG 5KT 3101 8515
11-MOORESpecial weather statement, Jul 30, 5:55 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT SAT JUL 30 2016 GAZ142-143-302245- EARLY GA-MILLER GA- 555 PM EDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EARLY AND NORTHWESTERN MILLER COUNTIES UNTIL 645 PM EDT... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BLAKELY...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTERVILLE...DAMASCUS...OLD DAMASCUS...CUBA...HENTOWN... HARMONY CHURCH RD/HWY 45 AND JETERVILLE. LAT...LON 3118 8489 3128 8496 3142 8479 3124 8464 TIME...MOT...LOC 2155Z 238DEG 9KT 3127 8486 30-PULLIN
Special weather statement, Jul 30, 7:49 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 749 PM EDT SAT JUL 30 2016 GAZ127>129-310030- WORTH GA-TURNER GA-TIFT GA- 749 PM EDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TURNER... NORTHWESTERN TIFT AND SOUTHEASTERN WORTH COUNTIES UNTIL 830 PM EDT... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POULAN...OR OVER SYLVESTER...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SYLVESTER...POULAN...TY TY...TERRELL...SUMNER...ISABELLA...SYLVESTER AIRPORT...GAMMAGE...GORDY...SHINGLER...TEMPY...HOBBY...COVERDALE AND POWELLTOWN. LAT...LON 3139 8381 3152 8394 3173 8376 3153 8355 TIME...MOT...LOC 2349Z 227DEG 5KT 3153 8380 30-PULLIN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:55 PM EDT | Special Weather Statement | TAE | Early | 50 min |
| Jul 30, 7:49 PM EDT | Special Weather Statement | TAE | Worth | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.